kth_logo.gif

Article

On a Normal-Form Analysis for a Class of Passive Bipedal Walkers

Authors: Piiroinen, P T, Dankowicz, H., Nordmark, A.
Document Type: Article
Pubstate: Published
Journal: Int J. of bifurcation and Chaos
Volume: 11(9)   2411-2425
Year: 2001

Abstract

A center-manifold technique is implemented to arrive at a normal-form for the natural dynamics of a passive, bipedal rigid-body mechanism in the vicinity of infinite foot width and near-symmetric body geometry. In particular, numerical schemes are developed for finding approximate forms of the relevant invariant manifolds and the near-singular dynamics on these manifolds. The normal-form approximations are found to be highly accurate for relative large foot widths with a range of validity extending to widths on the order of the mechanisms` height.